Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 14, NWS Midland/Odessa, TX

January 1, 2006

NWS Midland/Odessa, TX issued this high wind warning at Jan 1, 2006, 4:18 AM CST. It took effect at Jan 1, 2006, 6:00 AM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 4:18 AM CST (10:18 UTC)
In effect from
Jan 1, 2006, 6:00 AM CST
Expired
Jan 1, 2006, 7:00 PM CST
In force
13 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 011018
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CST SUN JAN 1 2006

...HIGH WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS TODAY...

...VERY WINDY CONDITIONS WILL IMPACT THE SOUTHEASTERN NEW MEXICO
PLAINS...THE VAN HORN CORRIDOR...THE UPPER TRANS PECOS
REGION...AND THE PERMIAN BASIN TODAY...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE ROCKY
MOUNTAINS AND INTO THE CENTRAL PLAINS STATES TODAY. FAST WESTERLY
MID LEVEL FLOW WILL INCREASE ACROSS WEST TEXAS AND SOUTHEASTERN NEW
MEXICO ON THE SOUTHERN EDGE OF THIS SYSTEM. STRONG WESTERLY WINDS
WILL AFFECT BOTH THE GUADALUPE AND DAVIS MOUNTAINS THROUGH LATE
THIS AFTERNOON. SURFACE LOW PRESSURE WILL ALSO DEEPEN ACROSS
NORTHERN OKLAHOMA AND SOUTHERN KANSAS TODAY. A TIGHTENING SURFACE
PRESSURE GRADIENT WILL BRING VERY WINDY CONDITIONS TO THE
SOUTHEAST NEW MEXICO PLAINS...AND MUCH OF WEST TEXAS LATE THIS
MORNING AND THIS AFTERNOON.

TXZ074-012200-
/O.UPG.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
/O.EXB.KMAF.HW.W.0014.060101T1200Z-060101T2300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
418 AM CST SUN JAN 1 2006

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET TODAY. WINDS WILL BEGIN TO
DECREASE LATE THIS AFTERNOON.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS TODAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-012200-
/O.EXT.KMAF.HW.W.0014.000000T0000Z-060101T2300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
318 AM MST SUN JAN 1 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH...WITH GUSTS OVER 70 MPH
CAN BE EXPECTED TO CONTINUE THROUGH LATE THIS AFTERNOON. THE
WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE THIS AFTERNOON.

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS TODAY SHOULD
BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES ON HIGHWAY 62 180 MAY WANT TO PLAN ON
TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED.
SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ069-070-012200-
/O.EXB.KMAF.WI.Y.0001.060101T1600Z-060101T2300Z/
UPTON-REAGAN-
INCLUDING THE CITIES OF...MCCAMEY...RANKIN...BIG LAKE
418 AM CST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO TODAY...RESULTING IN WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL DIMINISH LATE THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PREPARATIONS WILL NEED TO BE MADE EARLY TODAY TO SECURE OUTDOOR
LAWN FURNITURE OR OTHER LIGHT WEIGHT OR LOOSE OBJECTS. WITH
WORSENING DROUGHT CONDITIONS...THE STRONG WIND SPEEDS WILL ELEVATE
FIRE DANGER LEVELS. THERE WILL BE AN INCREASED DANGER FOR
EXPLOSIVE FIRE GROWTH AND SPREAD. 

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067-068-012200-
/O.EXT.KMAF.WI.Y.0001.060101T1600Z-060101T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE
418 AM CST SUN JAN 1 2006 /318 AM MST SUN JAN 1 2006/

...WIND ADVISORY NOW IN EFFECT FROM 10 AM CST /9 AM MST/ THIS
MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO TODAY...RESULTING IN WEST WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL DIMINISH LATE THIS
AFTERNOON. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PREPARATIONS WILL NEED TO BE MADE EARLY TODAY TO SECURE OUTDOOR
LAWN FURNITURE OR OTHER LIGHT WEIGHT OR LOOSE OBJECTS. WITH
WORSENING DROUGHT CONDITIONS...THE STRONG WIND SPEEDS WILL ELEVATE
FIRE DANGER LEVELS. THERE WILL BE AN INCREASED DANGER FOR
EXPLOSIVE FIRE GROWTH AND SPREAD. 

$$
2 follow-up statements
000 
WWUS74 KMAF 012014
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CST SUN JAN 1 2006

...A HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS
REMAINS IN EFFECT UNTIL 7 PM CST...

...A WIND ADVISORY FOR THE SOUTHEASTERN NEW MEXICO PLAINS...THE
VAN HORN CORRIDOR...THE UPPER TRANS PECOS REGION... AND THE
PERMIAN BASIN REMAINS IN EFFECT UNTIL 7 PM CST...

.A DEEP LOW PRESSURE SYSTEM TRACKING EASTWARD ACROSS THE SOUTHERN PLAINS
WILL RESULT IN STRONG WINDS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST
NEW MEXICO THIS AFTERNOON AND EVENING.

NMZ027-TXZ074-258-020100-
/O.EXT.KMAF.HW.W.0014.000000T0000Z-060102T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
214 PM CST SUN JAN 1 2006 /114 PM MST SUN JAN 1 2006/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WARNING...
WHICH REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING.

WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 60 MPH...WILL
CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE
AFTERNOON. WINDS WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET.

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS TODAY SHOULD BE
PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR
LIGHT WEIGHT VEHICLES ON HIGHWAY 62 180 MAY WANT TO PLAN ON
TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-020100-
/O.EXT.KMAF.WI.Y.0001.000000T0000Z-060102T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
214 PM CST SUN JAN 1 2006 /114 PM MST SUN JAN 1 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A WIND ADVISORY...WHICH
REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING.

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH
THE AFTERNOON. BLOWING DUST WILL REDUCE VISIBILITIES BELOW 3 MILES
AT TIMES. THESE WINDS WILL BEGIN TO SUBSIDE NEAR SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$
000 
WWUS74 KMAF 020045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CST SUN JAN 1 2006

...HIGH WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE EARLY EVENING HOURS
BELOW HIGH WIND WARNING AND WIND ADVISORY CRITERIA. THEREFORE...
THE HIGH WIND WARNING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
AS WELL AS THE WIND ADVISORY OVER MUCH OF THE PERMIAN BASIN AND
TRANS PECOS... WILL BE ALLOWED TO EXPIRE.

NMZ027-TXZ074-258-020145-
/O.EXP.KMAF.HW.W.0014.000000T0000Z-060102T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
645 PM CST SUN JAN 1 2006 /545 PM MST SUN JAN 1 2006/

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING. 

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-020145-
/O.EXP.KMAF.WI.Y.0001.000000T0000Z-060102T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE
645 PM CST SUN JAN 1 2006 /545 PM MST SUN JAN 1 2006/

...WIND ADVISORY WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CST /6 PM MST/ THIS
EVENING. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 1, 4:07 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 1, 4:07 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
407 AM CST SUN JAN 1 2006

.SHORT TERM...
WATER VAPOR IMAGERY SHOWS PLENTIFUL MID TO UPPER LEVEL MOISTURE
STREAMING ACROSS THE FORECAST AREA EARLY THIS MORNING WITHIN THE
INCREASING WESTERLY MID LEVEL FLOW. THIS FLOW IS TIGHTENING ON THE
SOUTHERN END OF AN UPPER LEVEL SHORTWAVE PRESENTLY TRANSLATING
ACROSS ACROSS IDAHO AND UTAH. SURFACE LOW PRESSURE IS CENTERED
ACROSS THE NORTHWEST TEXAS PANHANDLE...WITH THE ASSOCIATED TROUGH
AXIS TRAILING SOUTHWARD INTO THE SOUTH PLAINS AND THE CENTRAL
PERMIAN BASIN. WIND SPEEDS ARE ALREADY BEGINNING TO INCREASE ACROSS
THE GUADALUPE MOUNTAINS AND THE SOUTHEASTERN NEW MEXICO PLAINS EARLY
THIS MORNING...WITH SUSTAINED SPEEDS OF 45 MPH AT GUADALUPE
PASS...AND 20 MPH AT CARLSBAD AS OF 2 AM MST.

THE UPPER LEVEL SHORTWAVE WILL CONTINUE TO TRANSLATE EASTWARD ACROSS
THE ROCKY MOUNTAINS INTO THE CENTRAL PLAINS TODAY...WITH CONTINUED
FAST WESTERLY MID LEVEL FLOW OVER NORTHERN PORTIONS OF THE FORECAST
AREA ON THE BASE OF THIS SYSTEM. WE ARE STILL EXPECTING CONTINUED
HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY...AS
DOWNWARD MOTION BRINGS THE HIGHER WINDS DOWN INTO THESE RANGES. THE
STRONGEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS WHERE SUSTAINED
SPEEDS IN EXCESS OF 55 MPH MAY OCCUR BEGINNING LATER THIS
MORNING...WITH A FEW GUSTS OVER 75 MPH. SUSTAINED SPEEDS OF 40 MPH
OR GREATER..WITH A FEW GUSTS OVER 60 MPH ARE ALSO ANTICIPATED ACROSS
ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS. WE WILL CONTINUE
THE HIGH WIND WARNINGS IN THESE LOCATIONS THROUGH 23Z...AND LET THE
DAY SHIFT EVALUATE IF THESE NEED TO BE EXTENDED THROUGH LATER TIMES.
THE SURFACE LOW PRESSURE SYSTEM WILL ALSO MOVE EASTWARD ACROSS
NORTHERN OKLAHOMA AND SOUTHERN KANSAS THROUGH THE DAY...WITH THE
TIGHTEST PRESSURE GRADIENT EXTENDING SOUTHWESTWARD ACROSS THE
PERMIAN BASIN...THE SOUTHEASTERN NEW MEXICO PLAINS...AND THE UPPER
TRANS PECOS. CONFIDENCE IS HIGH THAT ADVISORY CRITERIA WILL BE MET
IN THESE LOCATIONS...WITH SUSTAINED WESTERLY WIND SPEEDS OF 25-35
MPH...WITH A FEW GUSTS NEAR 45 MPH. WE WILL CONTINUE THE WIND
ADVISORY IN THESE AREAS FROM 16Z THROUGH 23Z. PATCHY BLOWING DUST
MAY ACCOMPANY THE WINDS...ESPECIALLY ACROSS THE NORTHWEST PERMIAN
BASIN.

PERIODS OF HIGH CLOUDS WILL MOVE ACROSS THE AREA TODAY...ESPECIALLY
THIS MORNING...WITH THE CIRRUS POSSIBLY DECREASING SOME THIS
AFTERNOON. ANOTHER WARM DAY IS IN STORE WITH THE THERMAL RIDGING AND
THE WEST WINDS. WE HAVE GENERALLY KEPT MAX TEMPERATURES CLOSE TO THE
PREVIOUS FORECAST. HIGHS MAY APPROACH THE RECORD VALUE OF 76 SET IN
2000 AT MIDLAND INTERNATIONAL AIRPORT.

THE UPPER SHORTWAVE AND THE ASSOCIATED SURFACE LOW WILL TRANSLATE
WELL NORTHEAST OF THE AREA TONIGHT. THE PRESSURE GRADIENT SHOULD
RELAX AROUND SUNSET...WITH LIGHT WEST TO NORTHWEST WINDS EXPECTED
ACROSS MOST AREAS LATE TONIGHT. WITH THE DRY AIR IN PLACE...AND THE
WINDS DECREASING TO 5 TO 10 MPH OVERNIGHT...HAVE OPTED TO TREND
OVERNIGHT LOWS TOWARD THE COOLER FWC GUIDANCE.

.LONG TERM...
MID LEVEL RIDGING DEVELOPS ACRS W TX/SE NM MONDAY...AS SUCH
REFLECTED SFC GRADIENT RATHER UNORGANIZED AND THUS LESS WIND.
PATTERN REMAINS PROGRESSIVE INTO MID WEEK AS MID LEVEL RIDGE MOVES
E ALLOWING FOR SW MID LEVEL FLOW TO RETURN WITH ASSOCD LEE TROF.
DESPITE SLIGHTLY LOWER 5H HEIGHTS TEMPS WILL WARM FURTHER AS LOW
LEVEL THERMAL RIDGE FORMS AND DOWNSLOPE WINDS COMMENCE. WINDS WILL
REMAIN GUSTY MON/TUE PM ACRS THE GDP MTNS WITH DRY AIR REMAINING IN
PLACE. SHRTWV TROF WILL PASS EARLY WED AM INCREASING WINDS FURTHER
ACRS GDP MTNS WITH ASSOCD PACIFIC FRONT PUSH THRU THE PLAINS EARLY
WED AS WELL. THEREAFTER RECENT PROGRESSIVE PATTERN SLOWS AS MORE OF
LONGWAVE RIDGE AMPLIFIES ACRS THE WRN 1/3 OF CONUS AS REFLECTED IN
THE DAY 3-8 HEIGHT ANOMALIES (ABOVE). THIS WILL MAINTAIN A DRY NW
FLOW ACRS THE ERN NM PLAINS/W TX FAVORING MINOR SHRTWV TROF/S AND
ASSOCD WEAK FRONTS DROPPING SE THRU THE AREA INTO SAT. DRY
CONDITIONS ARE FAVORED IN THIS FLOW PATTERN...HOWEVER LESS WIND IS
EXPECTED. 00Z GFS INDICATES NRN STREAM AMPLIFIES LATE SAT ACRS NRN
TIER STATES WITH MID LEVEL ZONAL FLOW DEVELOPING AND RETURNING
WINDIER YET STILL DRY PATTERN.

&&

.FIRE WEATHER...
DEWPOINT TEMPERATURES ACROSS THE FORECAST AREA EARLY THIS MORNING
RANGE FROM THE MID TO UPPER TEENS IN SOUTHERN AND FAR WESTERN
AREAS...TO THE LOWER TO MID 20S ACROSS THE PERMIAN BASIN AND FAR
SOUTHEASTERN NEW MEXICO PLAINS. THE GFS AND NAM MODELS BOTH SHOW
DEWPOINTS DROPPING INTO THE TEENS ACROSS SOUTH CENTRAL NEW MEXICO BY
MIDDAY...AS SUBSIDENCE INCREASES BEHIND THE SHORTWAVE. THESE LOW
DEWPOINTS WILL LIKELY SPREAD INTO MUCH OF THE SOUTHEASTERN PLAINS OF
NEW MEXICO...THE UPPER TRANS PECOS REGION...AND THE PERMIAN BASIN
THIS AFTERNOON. RH VALUES WILL LIKELY DROP AT OR BELOW 15 PERCENT
FOR A FEW HOURS IN THESE LOCATIONS WITH POCKETS OF MODERATE HAINES
INDICES (5)...AND WE WILL ISSUE A RED FLAG WARNING EFFECTIVE FROM
18Z TO 00Z. TEMPERATURES WILL LIKELY REMAIN COOL ENOUGH TO
PRECLUDE RH VALUES BELOW 15 PERCENT IN THE GUADALUPE AND DAVIS
MOUNTAINS. RH VALUES WILL SLOWLY RISE AS WINDS DECREASE AFTER
SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              75  38  71  41 /   0   0   0   0
CARLSBAD NM                73  39  71  41 /   0   0   0   0
DRYDEN TX                  80  47  76  45 /   0   0   0   0
FORT STOCKTON TX           78  47  76  47 /   0   0   0   0
GUADALUPE PASS TX          63  44  66  44 /   0   0   0   0
HOBBS NM                   72  38  72  39 /   0   0   0   0
MARFA TX                   68  34  70  35 /   0   0   0   0
MIDLAND INTL AIRPORT TX    75  38  72  41 /   0   0   0   0
ODESSA TX                  75  40  72  42 /   0   0   0   0
WINK TX                    80  40  78  40 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM CST SUNDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
     AND SOUTHERN LEA COUNTY.

     WIND ADVISORY FROM 10 AM CST SUNDAY TO 5 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
     NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...REEVES COUNTY AND
     UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...AND
     WINKLER.

     WIND ADVISORY FROM 10 AM CST SUNDAY TO 5 PM CST SUNDAY FOR THE
     FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
     MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...AND WINKLER.

     HIGH WIND WARNING UNTIL 5 PM CST SUNDAY FOR THE FOLLOWING ZONE...
     DAVIS/APACHE MOUNTAINS AREA.

     HIGH WIND WARNING UNTIL 5 PM CST SUNDAY FOR THE FOLLOWING ZONE...
     GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Dec 31, 2:22 PM CST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
222 PM CST SAT DEC 31 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-012030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
222 PM CST SAT DEC 31 2005 /122 PM MST SAT DEC 31 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE GUADALUPE
MOUNTAINS THROUGH TONIGHT. WINDS ABOVE 6000 FEET ARE EXPECTED TO
INCREASE TO 35 TO 45 MPH WITH A FEW GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY WINDS CONDITIONS WILL CONTINUE OVER THE GUADALUPE MOUNTAINS
AND SPREAD SOUTH TO THE DAVIS MOUNTAINS ON SUNDAY. WEST WINDS
ABOVE 6000 FEET IN THE GUADALUPE MOUNTAINS ARE EXPECTED TO BLOW AT
45 TO 55 MPH WITH GUSTS TO 75 MPH. IN THE DAVIS MOUNTAINS ABOVE
6000 FEET...WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
EXPECTED.

WINDY CONDITIONS ARE ALSO EXPECTED OVER SOUTHEAST NEW MEXICO AND
WEST TEXAS FROM THE PERMIAN BASIN NORTH. WINDS OF 25 TO 35 MPH
ARE EXPECTED ALONG WITH A FEW HIGHER GUSTS EARLY IN THE AFTERNOON.

THE COMBINATION OF LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS
WILL INCREASE THE THREAT POSED BY WILDFIRE SUNDAY AFTERNOON OVER
SOUTHEAST NEW MEXICO AND WEST TEXAS FROM THE TRANSPECOS REGION
ACROSS THE PERMIAN BASIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 7:20 PM CSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more24 hr

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.